Alert archive / Louisiana / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 231, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Oct 13, 2014, 10:41 AM CDT for Lincoln Parish, Union Parish, Louisiana; Union County, Arkansas. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 13, 2014, 10:41 AM CDT (15:41 UTC)
- Expired
- Oct 13, 2014, 11:45 AM CDT
- In force
- 64 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
Counties Union County, AR, Lincoln Parish, LA, Union Parish, LA
The radar
The Shreveport radar (KSHV), 130 km from the middle of the area, began a volume at 15:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Oct 13, 7:08 AM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Shreveport, LA (KBAD), launched 12:00Z, 3.7 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1752 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 620 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 300 m²/s²
- 0-3 km storm-relative helicity
- 372 m²/s²
- Significant tornado parameter
- 2.8
- Supercell composite
- 17.4
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 13, 10:24 AM CDT, 17 minutes earlier.
Area forecast discussion, Oct 13, 10:24 AM CDT, 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
1024 AM CDT MON OCT 13 2014
.DISCUSSION...
WENT AHEAD AND SENT OUT A QUICK UPDATE TO REMOVE SEVERAL COUNTIES
FROM TORNADO WATCH 533...LEAVING MAINLY THOSE ACROSS DEEP EAST
TEXAS NEAR THE TOLEDO BEND RESERVOIR. WILL ALLOW THE REMAINDER OF
TORNADO WATCH 533 TO EXPIRE WITHIN THE HOUR. CONVECTIVE LINE
BECOMING LESS INTENSE DURING THE MID-MORNING HOURS AND WILL LIKELY
EXIT THE REGION BY EARLY TO MID-AFTERNOON. WINDS TO INCREASE FROM
THE WEST AS HIGH PRESSURE BUILDS BEHIND FRONTAL BOUNDARY.
EXPECTING LAKE WIND ADVISORY CRITERIA WIND SPEEDS OF AROUND 20 MPH
BY MID-AFTERNOON. /05/
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 78 53 74 48 78 / 50 20 0 0 0
MLU 82 55 73 50 77 / 80 40 10 0 0
DEQ 70 52 71 42 75 / 20 30 0 0 0
TXK 73 52 71 48 76 / 50 30 0 0 0
ELD 77 52 70 45 75 / 50 30 10 0 0
TYR 71 51 75 48 79 / 50 10 0 0 0
GGG 75 52 76 46 80 / 50 10 0 0 0
LFK 79 52 78 48 81 / 50 10 0 0 0
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...LAKE WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR THE FOLLOWING
ZONES: ARZ050-051-059>061-070>073.
LA...LAKE WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR THE FOLLOWING
ZONES: LAZ001>006-010>014-017>022.
OK...LAKE WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR THE FOLLOWING
ZONES: OKZ077.
TX...LAKE WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR THE FOLLOWING
ZONES: TXZ096-097-108>112-124>126-136>138-149>153-165>167.
&&
05Hazardous weather outlook, Oct 13, 4:46 AM CDT, 5 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 446 AM CDT MON OCT 13 2014 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-131715- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN- UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA- NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE- FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG- HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA- SAN AUGUSTINE-SABINE TX- 446 AM CDT MON OCT 13 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT... A SQUALL LINE WILL MOVE FROM WEST TO EAST ACROSS THE REGION TODAY. DAMAGING WIND WILL BE THE MAIN THREAT FROM THIS EVENT. A FEW DISCRETE THUNDERSTORMS MAY DEVELOP AHEAD OF THE SQUALL LINE... WITH A FEW TORNADOES POSSIBLE IN THESE STORMS. HIGHEST RISK OF THE TORNADOES WILL BE ACROSS SOUTH CENTRAL ARKANSAS AND NORTH CENTRAL LOUISIANA. LOCALLY HEAVY RAINFALL IS POSSIBLE...BUT DUE TO THE FAST MOVEMENT OF THIS SYSTEM...FLASH FLOODING IS NOT LIKELY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO OPERATORS...AND STORM SPOTTERS MAY BE NEEDED AREA WIDE TODAY.
In the hours before
Local storm report, Oct 13, 8:51 AM CDT, 1 hour 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
851 AM CDT MON OCT 13 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0455 AM TSTM WND DMG 3 N HARRIS 33.79N 94.72W
10/13/2014 MCCURTAIN OK LAW ENFORCEMENT
POWER LINES DOWN
&&
EVENT NUMBER SHV1400625
25Local storm report, Oct 13, 8:53 AM CDT, 1 hour 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
853 AM CDT MON OCT 13 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0440 AM TSTM WND DMG 4 S GARVIN 33.90N 94.95W
10/13/2014 MCCURTAIN OK LAW ENFORCEMENT
TREE DOWN ON HWY 37 AT IRON STOB ROAD
&&
EVENT NUMBER SHV1400626
25Local storm report, Oct 13, 9:24 AM CDT, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
924 AM CDT MON OCT 13 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0650 AM LIGHTNING LONGVIEW 32.52N 94.76W
10/13/2014 GREGG TX BROADCAST MEDIA
LIGHTNING STRIKE SET OIL WELL SITE ON FIRE...
INTERSECTION HG MOSELEY AND BILL OWENS PARKWAY SOUTHEAST
OF WILDWOOD... RESIDENTS EVACUATED FROM AREA
&&
EVENT NUMBER SHV1400627
25Local storm report, Oct 13, 9:44 AM CDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
944 AM CDT MON OCT 13 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0922 AM TSTM WND DMG MANSFIELD 32.03N 93.70W
10/13/2014 DE SOTO LA LAW ENFORCEMENT
TREES DOWN COUNTY WIDE... LA 512 AND 481... FIRE TOWER
ROAD... AND 177 NEARBY MANSFIELD AREA
&&
EVENT NUMBER SHV1400628
25Local storm report, Oct 13, 9:49 AM CDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE SHREVEPORT LA
949 AM CDT MON OCT 13 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0932 AM TSTM WND DMG MANSFIELD 32.03N 93.70W
10/13/2014 DE SOTO LA LAW ENFORCEMENT
TREES DOWN COUNTY WIDE... LA 512 AND 481... FIRE TOWER
ROAD... AND 177 NEARBY MANSFIELD AREA
&&
CORRECTED EVENT TIME
EVENT NUMBER SHV1400628
25Special weather statement, Oct 13, 10:03 AM CDT, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1003 AM CDT MON OCT 13 2014
LAZ017-TXZ165>167-131600-
ANGELINA-SABINE-SAN AUGUSTINE-
1003 AM CDT MON OCT 13 2014
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 1100 AM CDT...FOR THE FOLLOWING
PARISHES AND COUNTIES...
IN NORTHWEST LOUISIANA...
SABINE...
IN EASTERN TEXAS...
SABINE...SAN AUGUSTINE AND ANGELINA...
INCLUDING THE FOLLOWING LOCATIONS...
HEMPHILL AND PINELAND...
AT 1001 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 5 MILES
NORTHEAST OF HEMPHILL TO 10 MILES NORTHWEST OF ROCKLAND...OR ALONG A
LINE EXTENDING FROM 18 MILES NORTHWEST OF TOLEDO BEND DAM TO 10 MILES
NORTHWEST OF ROCKLAND...MOVING EAST AT 65 MPH.
WINDS 40 TO 50 MPH ARE EXPECTED WITH THESE STORMS.
24The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 12, 10:11 PM CDT | Lake Wind Advisory | SHV | Bowie, Camp, Cass, Cherokee, Franklin, Gregg and 12 more | 21 hr |
| Oct 13, 4:31 AM CDT | Severe Thunderstorm Warning | SHV | Red River | 29 min |
| Oct 13, 4:38 AM CDT | Severe Thunderstorm Warning | SHV | Bowie, Camp, Cass, Franklin, Morris, Red River and 1 more | 52 min |
| Oct 13, 4:56 AM CDT | Severe Thunderstorm Warning | SHV | Camp, Cass, Marion, Morris, Titus, Upshur | 49 min |
| Oct 13, 5:43 AM CDT | Severe Thunderstorm Warning | SHV | Cass, Marion | 47 min |
| Oct 13, 6:39 AM CDT | Severe Thunderstorm Warning | SHV | Cherokee, Nacogdoches, Panola, Rusk, Shelby | 36 min |
| Oct 13, 8:26 AM CDT | Severe Thunderstorm Warning | SHV | Shelby | 34 min |
| Oct 13, 9:21 AM CDT | Severe Thunderstorm Warning | SHV | Sabine, Shelby | 24 min |
| Oct 13, 10:26 AM CDT | Severe Thunderstorm Warning | SHV | Sabine | 64 min |
| Oct 13, 10:54 AM CDT | Severe Thunderstorm Warning | SHV | Sabine | 36 min |
| Oct 13, 7:32 AM CDT | Severe Thunderstorm Warning | SHV | Claiborne, Webster | 43 min |
| Oct 13, 8:54 AM CDT | Severe Thunderstorm Warning | SHV | De Soto, Red River | 51 min |
| Oct 13, 9:01 AM CDT | Tornado Warning | SHV | De Soto, Red River | 29 min |
| Oct 13, 9:35 AM CDT | Severe Thunderstorm Warning | SHV | Bienville, Claiborne, Red River, Webster | 40 min |
| Oct 13, 10:09 AM CDT | Severe Thunderstorm Warning | SHV | Bienville, Jackson, Lincoln, Natchitoches, Red River, Winn | 66 min |
| Oct 13, 10:45 AM CDT | Severe Thunderstorm Warning | SHV | Caldwell, Jackson, Lincoln, Ouachita, Union, Winn | 60 min |
| Oct 13, 11:04 AM CDT | Severe Thunderstorm Warning | SHV | Grant, Natchitoches, Winn | 26 min |
| Oct 13, 11:13 AM CDT | Severe Thunderstorm Warning | SHV | Grant, Natchitoches, Winn | 32 min |
| Oct 13, 11:25 AM CDT | Tornado Warning | SHV | Ouachita | 20 min |
| Oct 13, 11:27 AM CDT | Severe Thunderstorm Warning | SHV | Caldwell, Ouachita, Union, Winn | 63 min |
| Oct 13, 11:49 AM CDT | Severe Thunderstorm Warning | SHV | Caldwell, Grant, LaSalle, Natchitoches, Winn | 56 min |
| Oct 13, 6:22 AM CDT | Severe Thunderstorm Warning | SHV | Columbia, Hempstead, Howard, Lafayette, Little River, Miller and 1 more | 53 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2014Severe Thunderstorm Warnings in Arkansas, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.